Home, About, Contact Us, FAQ

Elevated white blood count and lithium


#1

Sometimes an elevated white blood count is a reaction to a medication such as lithium. Has anyone experienced this? If so, is it clinically significant? In other words, does it matter? Or can lithium be continued as long as providers know that elevated wbc is medication related and not infection,etc.?


#2

People with high white blood cell count, a condition called leukocytosis, typically don’t have any specific symptoms, but may have a medical condition that is responsible for raising white blood cell levels. The specific number for high white blood cell count varies from one lab testing facility to another, but a general rule of thumb is that a count of more than 10,500 leukocytes in a microliter of blood in adults is generally considered to be high, while 4,500-10,500 is considered within the normal range. Since high white blood cell count can be a symptom of another underlying problem, you might experience symptoms that are associated with that condition. However, people with leukocytosis may also experience a combination of these symptoms: fever, fainting, bleeding, bruising, weight loss, and general pain.

http://blog.insidetracker.com/45247913486-high-white-blood-cell-count-what-you-should


#3

I’ve known bi-polar people who had to take lithium. They had to get a blood test once a month so yes, it must be serious.


#4

If u are in clozapine … blood test is needed every month…!!!